Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 198, NWS New Orleans, LA

August 24, 2000Lafourche Parish, Saint Charles Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Aug 24, 2000, 12:20 PM CDT for Lafourche Parish, Saint Charles Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2000, 12:20 PM CDT (17:20 UTC)
Expired
Aug 24, 2000, 1:00 PM CDT
In force
40 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Lafourche Parish, LA, Saint Charles Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1533 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 241721
SVRNEW
LAC057-089-241800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1220 PM CDT THU AUG 24 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
  ST. CHARLES PARISH IN SOUTHEAST LOUISIANA

* UNTIL 100 PM CDT

* AT 1209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER BOUTTE...MOVING WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DES ALLEMANDS AT 1235 PM CDT

THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:45 AM CDT, 8 hours 35 minutes earlier.

Area forecast discussion, Aug 24, 3:45 AM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
345 AM CDT THU AUG 24 2000

MODELS ARE SHOWING A GENERAL DRYING TREND FROM EAST TO WEST TODAY
AND FRIDAY WITH SOME RESIDUAL DEEP RELATIVE HUMIDITY EXITING OUR
WESTERN PARISHES OF FORECAST AREA THIS MORNING. WILL HAVE TO
MAINTAIN A CHANCE POP IN THE BATON ROUGE AREA FOR THIS CONSIDERATION
BUT ONLY 20% POPS MOST OTHER PLACES. PW VALUES REALLY FALL OFF FROM 2"
DOWN TO THE 1.3" RANGE BY TONIGHT. A COMPARISON OF MODEL SOUNDINGS
ARE IN MUCH BETTER AGREEMENT THAN THIS TIME YESTERDAY WHEN THE AVN
WAS THE CLOSEST TO TRUTH.

ON FRIDAY AND SATURDAY WILL MAINTAIN 20% AFTERNOON POPS AND NEAR
GUIANCE TEMPS. THE EXTENDED WILL BECOME GREATLY DEPENDANT THE FUTURE
OF DEBBY. WILL GO IN LINE WITH OFFICIAL FORECAST TRACK RATIONALE AND
MAINTAIN A SUBSIDENCE DRIVEN DRY FORECAST THROUGH SUNDAY.

AS A POINT OF INTEREST...REMEMBER FREDERIC 1979 ?

MCB 95/70/95/70 3021     BTR 92/73/95/73 4021
MSY 93/75/94/75 2021     GPT 92/74/91/74 2021

.NEW...NONE
LA...NONE.
MS...NONE.

24

In the hours before

Special weather statement, Aug 24, 10:25 AM CDT, 1 hour 55 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-241800-

AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1025 AM CDT THU AUG 24 2000

A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI TODAY. AS A RESULT...SCATTERED THUNDERSTORMS
ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EVENING. ALTHOUGH
FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH SOME OF THE THUNDERSTORMS...THE STORMS ARE EXPECTED TO REMAIN
BELOW SEVERE CRITERIA.

FOR MORE WEATHER INFORMATION VISIT OUR WEB-SITE AT
WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 4:01 PM CDTSevere Thunderstorm WarningLIXTangipahoa29 min
Aug 24, 4:21 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena39 min
Aug 24, 5:00 PM CDTSevere Thunderstorm WarningLIXEast Feliciana30 min
Aug 24, 5:58 PM CDTSevere Thunderstorm WarningLIXPointe Coupee22 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.